Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 91, NWS Miami, FL

August 7, 2005Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 7, 2005, 6:04 PM EDT for Broward County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2005, 6:04 PM EDT (22:04 UTC)
Expired
Aug 7, 2005, 6:45 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:05 PM EDTHAIL 0.25Coral Springs, FLUNIVERSITY DR AND WILES RD
Aug 7, 6:35 PM EDTHAIL 0.88Lauderhill, FLAT 82 AVE AND 45 ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 072204
SVRMFL
FLC011-072245-
/O.NEW.KMFL.SV.W.0091.050807T2204Z-050807T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
604 PM EDT SUN AUG 7 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA

* UNTIL 645 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CORAL SPRINGS...AND MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  PARKLAND
  TAMARAC
  COCONUT CREEK
  NORTH LAUDERDALE
  PLANTATION
  POMPANO BEACH


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2635 8026 2626 8037 2605 8036 2615 8004

$$
1 follow-up statement
000
WWUS52 KMFL 072230
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT SUN AUG 7 2005

FLC011-072245-
/O.CON.KMFL.SV.W.0091.000000T0000Z-050807T2245Z/
BROWARD FL-
630 PM EDT SUN AUG 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
NORTHEASTERN BROWARD COUNTY...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARGATE...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNRISE...POMPANO BEACH...POMPANO BEACH AIRPORT...PLANTATION...
OAKLAND PARK...NORTH LAUDERDALE...LAUDERDALE LAKES...LAUDERHILL AND
COCONUT CREEK.

LAT...LON 2635 8026 2626 8037 2606 8035 2618 8010

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:46 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 7, 2:46 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT SUN AUG 7 2005

.DISCUSSION...FORECAST SOUNDINGS FROM BOTH THE GFS AND ETA SHOW
THAT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS
SOUTH FLORIDA THROUGHOUT THE WEEK AHEAD. AS SUCH...TYPICAL DAYTIME
AND EVENING CONVECTION IS ALMOST CERTAIN EACH DAY THIS WEEK.
REFINING THE DETAILS OF WHERE THIS CONVECTION WILL OCCUR EACH DAY
IS THE CHALLENGE. GFS HAS AGAIN BACKED OFF ON BUILDING IN THE ATLANTIC
RIDGE BY ABOUT A DAY...NOW SHOWING WEDNESDAY. ETA IS LESS
AGGRESSIVE...AND POPS SEEM MORE IN LINE WITH WHAT WOULD BE EXPECTED
IN A LIGHT FLOW AND MOIST/UNSTABLE ENVIRONMENT...SO WILL SIDE WITH THIS
MODEL. AS SUCH...HAVE INCREASED POPS A TAD THROUGH MID WEEK ACROSS MOST
AREAS.

TAFB NOW ANALYZES A SURFACE TROUGH EXTENDING SOUTH FROM A STILL
IMPRESSIVE SPINNING UPPER LOW NOW NORTH OF THE TURKS/CAICOS
ISLANDS. ETA SHOWS THIS TROUGH MOVING TO OFF THE SE FLORIDA COAST
TUE-WED...BUT WEAK. GFS DOES NOT SHOW THIS. SHOULD ETA
VERIFY...WOULD EXPECT THUNDERSTORM ACTIVITY TO INCREASE OVER THE
ATLANTIC WATERS MID WEEK...BUT GIVEN HOW WEAK THE TROUGH IS...WILL
JUST KEEP ISOLD-SCT STORMS IN THE FORECAST FOR NOW.

&&

.MARINE...LIGHT FLOW WILL CONTINUE TO KEEP SEAS AT 2 FEET OR LESS
THROUGHOUT THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  76  90 /  50  55  40  55
FORT LAUDERDALE  77  90  77  89 /  50  60  40  60
MIAMI            77  91  78  91 /  50  60  40  60
NAPLES           76  91  76  90 /  50  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, Aug 7, 10:11 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1011 AM EDT SUN AUG 7 2005

FLZ063-066>075-080900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1011 AM EDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...STRONG STORMS EXPECTED THIS AFTERNOON AND EARLY EVENING...

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON AND EARLY EVENING. THE ACTIVITY WILL BEGIN EARLY TO MID
AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE
BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT
SLOWLY SOUTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY
EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS,
BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL. HOWEVER THE GREATEST
DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES.

FLOODING: LOCALLY HEAVY DOWNPOURS ARE LIKELY, ESPECIALLY ALONG
THE METROPOLITAN AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES...ELEVATING THE POTENTIAL FOR MINOR FLOODING IN POORLY
DRAINED OR LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE, BUT
ORGANIZED ACTIVITY IS NOT ANTICIPATED AT THIS TIME THAT WOULD
REQUIRE WATCHES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 7, 5:05 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT SUN AUG 7 2005

FLZ068-072215-
PALM BEACH EASTERN-
INCLUDING THE CITY OF...WEST PALM BEACH
505 PM EDT SUN AUG 7 2005

...STRONG THUNDERSTORMS OVER PALM BEACH SUBURBS...

STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SUBURBS OF PALM BEACH
COUNTY FROM THE ACREAGE SOUTH THROUGH ROYAL PALM BEACH AND
WELLINGTON TO WESTERN DELRAY BEACH. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 35 TO 40 MPH AND SMALL HAIL
THROUGH 545 PM. THEY ARE ABOUT STATIONARY AND RAINFALL AMOUNTS
COULD APPROACH 1 INCH THROUGH 6 PM.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:00 PM EDTMarine Weather StatementMFL2 hr
Aug 7, 5:13 PM EDTSevere Thunderstorm WarningMFLPalm Beach32 min
Aug 7, 6:07 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach23 min
Aug 7, 6:21 PM EDTMarine Weather StatementMFL3 hr
Aug 7, 6:51 PM EDTSevere Thunderstorm WarningMFLPalm Beach30 min
Aug 7, 6:53 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.